Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2000, 4:32 PM EDT for Bacon County, Pierce County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 20, 2000, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bacon County, GA, Pierce County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS52 KJAX 202033
SVRJAX
GAC005-229-202100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT TUE JUN 20 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACON COUNTY IN SOUTHEAST GEORGIA
WESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
SOUTHEAST OF ALMA...MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW LACY...MERSHON AND ROCKINGHAM THROUGH 5 PM...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3152 8225 3156 8246 3143 8248 3140 8239
3131 8238 3126 8231
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 20 2000 RADAR LOOP SHOWS SCATTERED CONVECTION FIRING ALONG THE E COAST SEA BREEZE AND INLAND SECTIONS. SFC TROUGH ANALYZED FROM LHW TO GNV AND THIS SHOULD SERVE AS A FOCUS FOR TSRA REMAINDER OF THIS AFTN. SFC RIDGE CONTINUES S OF THE FA. FORECAST...MODELS IN PRETTY GOOD AGREEMENT WITH SFC PATTERN DURING THE PD. SFC RIDGE WILL CONTINUE S OF THE FA WHILE SFC TROUGHING CONTINUES OVER NE FL AND NEAR THE SE GA COAST. DEEP LAYER MOISTURE TO REMAIN OVER MOST OF THE CWA AS WELL. ALOFT...THE 500 MB RIDGE SLOWLY RETROGRADES S AND SW ALLOWING HEIGHTS TO FALL AND SHORTWAVE ENERGY TO AT LEAST MOVE CLOSE TO THE FA IF NOT MOVE INTO CWA OVER SE GA. LOW TO MID LEVEL MOISTURE WILL CHANGE LITTLE BASED ON NGM AND ETA PROGS THROUGH THE PD WITH THE MAIN AXIS OF HIGH RH FROM ABOUT SSI TO GNV. GUIDANCE POPS IN GOOD AGREEMENT AND WILL CARRY HIGHEST POPS NEAR THE SFC TROUGH AND NEAR SEA BREEZE BOUNDARIES. TEMPS AS WELL IN GOOD AGREEMENT SO FEW IF ANY ADJUSTMENTS ANTICIPATED THERE. MARINE...WINDS TO S TO SE 10-15 KT BECOMING SW OVERNIGHT. WILL KEEP IN MENTION OF WDLY SCT AFTN SHRA AND TSRA. NO HIGHLIGHTS. EXTENDED...RIDGE TO MOVE NWD THROUGH THE WEEKEND WITH A WEAK TROUGH WEAKENING OVER SE GA AND N FL FRIDAY. CHANCE POPS APPEAR REASONABLE AT LEAST FRI AND PERHAPS SHIFTING INLAND SAT AND SUN AS E COAST SEA BREEZE WILL FAVOR INLAND CONVECTION. PRELIM AMG 72/94/72/94 3324 SSI 75/88/75/89 3424 JAX 71/93/72/94 3424 GNV 71/93/72/94 2424 02 .JAX... .GA...NONE .FL...NONE
In the hours before
Special weather statement, Jun 20, 12:00 PM EDT, 4 hours 32 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE JUN 20 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. A SURFACE TROUGH OVER GEORGIA WILL DRIFT SOUTH INTO NORTH FLORIDA TODAY. THIS TROUGH AND THE SEA BREEZE WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. MOVEMENT OF THE STORMS WILL BE SLOWLY TO THE SOUTH... WHICH WILL CAUSE LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AS WELL AS HAIL. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THUS...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL/ZIBURA
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.